Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 103, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 14, 2017, 6:09 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2017, 6:09 PM PDT (01:09 UTC)
- Expired
- Oct 15, 2017, 11:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
523 WHUS76 KEKA 150109 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 609 PM PDT SAT OCT 14 2017 PZZ470-150915- /O.CAN.KEKA.GL.W.0047.000000T0000Z-171015T0600Z/ /O.NEW.KEKA.SC.Y.0103.171015T0109Z-171015T2300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 609 PM PDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM PDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 15 TO 25 KT WITH GUSTS TO 30 KT DECREASING TO 10 TO 20 KT WITH GUSTS TO 30 KT TONIGHT. * WAVES/SEAS...NORTH 11 FEET AT 10 SECONDS SUBSIDING TO 7 TO 8 FEET AT 8 TO 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-150215- /O.CAN.KEKA.SC.Y.0102.000000T0000Z-171015T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 609 PM PDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ475-150915- /O.NEW.KEKA.SC.Y.0103.171015T0109Z-171015T2300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 609 PM PDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM PDT SUNDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS TO 30 KT DECREASING TO 10 TO 20 KT WITH GUSTS TO 30 KT TONIGHT. * WAVES/SEAS...NORTH 11 FEET AT 10 SECONDS SUBSIDING TO 7 TO 8 FEET AT 8 TO 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
476 WHUS76 KEKA 150319 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 819 PM PDT SAT OCT 14 2017 PZZ470-475-151130- /O.CON.KEKA.SC.Y.0103.000000T0000Z-171015T2300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 819 PM PDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT SUNDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS TO 30 KT DECREASING TO 10 TO 20 KT WITH GUSTS TO 30 KT TONIGHT. * WAVES/SEAS...NORTH 11 FEET AT 10 SECONDS SUBSIDING TO 7 TO 8 FEET AT 8 TO 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
991 WHUS76 KEKA 150912 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 212 AM PDT SUN OCT 15 2017 PZZ475-151600- /O.EXT.KEKA.SC.Y.0103.000000T0000Z-171015T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 212 AM PDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...NORTH 10 TO 15 KT DECREASING THIS MORNING. * WAVES/SEAS...NORTH 7 TO 10 FT AT 8 SECONDS...SUBSIDING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-151715- /O.CON.KEKA.SC.Y.0103.000000T0000Z-171015T2300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 212 AM PDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 25 KT...DECREASING INTO THE AFTERNOON. * WAVES/SEAS...NORTH 8 TO 11 FT AT 8 SECONDS...SUBSIDING THIS INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
312 WHUS76 KEKA 151558 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 858 AM PDT SUN OCT 15 2017 PZZ470-475-151800- /O.EXT.KEKA.SC.Y.0103.000000T0000Z-171015T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 858 AM PDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 25 KT...DECREASING INTO THE AFTERNOON. * WAVES/SEAS...NORTH 8 TO 11 FT AT 8 SECONDS...SUBSIDING THIS INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 3:51 PM PDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 14, 3:51 PM PDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
351 PM PDT Sat Oct 14 2017
.SYNOPSIS...
Warm and dry weather will continue into early next week as a
ridge of high pressure sets up over the area. This will maintain
mostly clear skies the next few days. A low pressure system will
bring gradually cooling temperatures next week with a good chance
for rain late next week.
&&
.DISCUSSION...
Dry conditions will persist through early next week as an upper
level ridge remains in place over the west coast. Offshore flow
will continue tonight, keeping any marine stratus well off the
coast. Model soundings indicate very dry air will persist near the
surface through Monday into Tuesday. Coastal stratus may see a
return Tuesday night into Wednesday after the upper ridge axis
moves east of the coast.
A significant pattern change will begin on Wednesday as a deep
trough advances toward the west coast and a cold front sweeps
through Northwest California. Both the GFS and ECMWF indicate a
leading shortwave and the trough will combine to bring widespread
light to moderate rainfall across the entire region Thursday into
Friday. As is typical, the heaviest rainfall will likely fall
across Del Norte and northern Humboldt counties, but there is a
decent chance for wetting rains even into eastern Trinity and
southern Mendocino counties. Chances for rain have been further
increased today but rainfall amounts are still very uncertain.
Once model guidance has more run-to-run consistency we will be
able to start to pinpoint rainfall accumulation totals a little
better. The CNRFC is currently predicting northern Humboldt and
Del Norte counties could see over an inch of rain through Friday
while southern Mendocino and eastern Trinity counties may exceed a
third of an inch. /RPA
&&
.AVIATION...
Skies have remained clear today except for some haze at UKI due to
smoke from the nearby Redwood-Lake Complex of fires. Expect clear
skies to prevail through tonight before some higher level clouds
begin to move in late tonight or tomorrow. Coastal terminals should
remain clear from coastal stratus yet again tonight however some low
level ground fog may be possible at ACV or CEC. Haze at UKI should
continue to sporadically bring down visibilities through
tomorrow. /WCI
&&
.MARINE...
Gale force winds have been occurring across the outer water
todays as confirmed by an ASCAT pass however winds should begin to
diminish later tonight. Seas will remain steep through tomorrow as
well before gradually decreasing in height late tomorrow and into
early next week. A persistent Northwesterly swell will impact the
waters through early next week. A substantial cold front will
approach the area late in the week leading to deteriorating
conditions. /WCI
&&
.FIRE WEATHER...
Dry conditions will persist through early next week as an upper
level ridge remains in place over the region. Very low afternoon
RH values in the single digits and teens are expected across the
interior with poor overnight recoveries expected. However, gusty
east winds that have been impacting several high elevation
locations across the region today will decrease sharply this
evening. Thus, the Red Flag Warnings that are currently in effect
through 9 pm for southern Humboldt and Trinity counties and the
Mendocino National Forest zone 277 should be allowed to expire on
time.
Now for some good news: It looks like wetting rains are in store
for late next week when even portions of southern Mendocino and
eastern Trinity counties could see up to a third of an inch of
rainfall. /RPA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning until 9 PM PDT this evening for CAZ212-277-283.
Freeze Warning from 4 AM to 9 AM PDT Sunday for CAZ108.
Frost Advisory from 4 AM to 9 AM PDT Sunday for CAZ107-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 11 PM PDT this evening for PZZ470.
Small Craft Advisory until 11 PM PDT this evening for PZZ450.
Gale Warning until 5 PM PDT this afternoon for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 14, 3:38 PM PDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 338 PM PDT Sat Oct 14 2017 CAZ101>104-109-112-113-152245- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 338 PM PDT Sat Oct 14 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ105-106-110-152245- Northern Humboldt Interior-Southern Humboldt Interior- Northwestern Mendocino Interior- 338 PM PDT Sat Oct 14 2017 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Red Flag Warning is currently in effect until 9pm this evening for low relative humidities. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-111-152245- Northern Trinity-Northeastern Mendocino Interior- 338 PM PDT Sat Oct 14 2017 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM PDT SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Red Flag Warning is currently in effect until 9 PM for low relative humidities. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Frost Advisory is in effect until Sunday morning. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ108-152245- Southern Trinity- 338 PM PDT Sat Oct 14 2017 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM PDT SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Red Flag Warning is currently in effect until 9 PM for low relative humidities. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Freeze Warning is in effect until Sunday morning. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.